Jump to content

Dianar: Effexor


Dianar

Recommended Posts

I’ve been on Effexor about 20 years.  I came off last year when I quit smoking after 40 years.  I tapered over 5 months but had bad anxiety and insomnia several months later.  Dr put me back on Effexor.  I still suffer from anxiety tho not as bad but my marriage has suffered terrible.  This has changed my personality.  I don’t feel much of anything.  I’ve moved out and now I’m questioning whether it was good to go back on the Effexor.  I’ve felt numb, like my brain isn’t working right and I don’t know myself.  I’ve also had terrible constipation.  I should add that when I came off the Effexor I had been on 75 mg.  The dr upped it to 150 after I went back on.  150 mg had been the original dose 20 years ago, but somewhere along the way I had gotten my PCP to lower it.  After coming off the Effexor my PCP wouldn’t reinstate it because they were no longer writing prescriptions for this drug.  I had to find a psych dr and wait 2 months to get in.  I feel lost and alone.  My family, job and home are in jeopardy and I know when I came off the Effexor before I was in such bad shape I was incapable of making decisions.  I hate the way I feel.  I feel alone and no one understands. 

 

Edited by ChessieCat
edited font
Link to comment
  • ChessieCat changed the title to Dianar: Effexor
  • Administrator

Hi, Dianar.

 

Welcome to Surviving Antidepressants.

 

What you're describing is common for antidepressant withdrawal, but with a slow and careful taper, these symptoms will fade out and you'll be able to feel your emotions again.

 

Is Effexor the only drug you're currently taking? What dose are you on now? 

 

Here is some information to get you started:

 

Tips for tapering off Effexor (venlafaxine)

 

Why taper by 10% of my dosage?

 

How psychiatric drugs remodel your brain

 

Healing from antidepressants. Patterns of recovery video (4 minutes)

 

The Windows and Waves Pattern of Stabilization

 

You may find some helpful information to handle your symptoms here: 

 

Non-drug techniques to cope with emotional symptoms

 

We don't recommend a lot of supplements, as many members report their nervous systems are simply too fragile to handle them. However, magnesium and fish oil tend to be calming to the nervous system and many people report they do help. Please only add in one supplement at a time and at a small dose. For more, please see:

 

 King of supplements: Omega-3 fatty acids (fish oil)

 

Magnesium, nature's calcium channel blocker

 

Please add a signature.  Include drugs, doses, dates, and discontinuations & reinstatements in the last 12-24 months. Also include supplements. This will help us give you the most accurate advice we can. 

  • Any drugs and supplements prior to 24 months ago can just be listed with start and stop years. 
  • Please use actual dates or approximate dates (mid-June, Late October) rather than relative time frames (last week, 3 months ago) 
  • Spell out months, e.g. "October" or "Oct."; 9/1/2016 can be interpreted as Jan. 9, 2016 or Sept. 1, 2016. 
  • Please leave out symptoms and diagnoses. 
  • A list is easier to understand than one or multiple paragraphs. 
  • This is a direct link to your signature:  Account Settings – Create or Edit a signature.

 

Please continue to use this thread to document your taper and to ask questions. 

 

 

CURRENTLY AWAY FROM THE FORUM

 

Drug free May 22, 2015 after 30 years of neuroleptics, benzos, z-drugs, so-called "anti"-depressants, and amphetamines 

 

My Success Story:  Shep's Success: "Leaving Plato's Cave"

 

And what is good, Phaedrus, and what is not good — need we ask anyone to tell us these things? ~ Zen and the Art of Motorcycle Maintenance


I am not a medical professional and this is not medical advice, but simply information based on my own experience, as well as other members who have survived these drugs.

 

Link to comment

Hi @Dianar & Welcome! Sorry to hear that you're struggling so, I totally understand! I'm currently 9 months antidepressant free after 11 years and I feel more like myself than I have in years. In fact this Valentine's Day my husband and I got remarried, You see, in 2012  we divorced after 25 years of marriage why/ well the major reason was because I was in withdrawal from these medications and didn't know it and I was no longer myself I basically lost it. Long story short after my head cleared from stopping the medications (I was actually poly drugged, so there were many more) We both realize what was really happening and got back together where we belong. unfortunately these medications do alter your nervous system and brain structure but that's not permanent and you can heal please stay strong all the advice of the moderators here they're really knowledgeable and feel free to contact me anytime. Sincerely laydefish

2 years Drug History Prior to Tapering:

Between 2011 & 2018 I had approximately 58 dose changes between the 4 main medications I took as well as 14 new medications add & taken away.

Prozac (Fluoxetine):(Aug 2016-Dec 2016: 60MG),(June 2017-Nov 2017: 60MG),(Dec 2017: 80MG),(June 2017-Sept 2 2018: 60MG),(Sept 3 2018-Sept 5 2018: 40MG),(Sept 6 2018-Sept 8 2018: 20MG),(Sept 9 2018: 0MG).

Cymbalta:(Jan 2017-May 2017: 60MG).

Cyclobenzaprine: (Aug 2016: 30MG,(Feb 2017: 30MG).

Diazepam (Valium):(Aug 2016-Sept 15 2016: 30MG),(Sept 16 2016-Oct 2017: 15MG),(Nov 2017-Aug 19 2018: 6MG),(Aug 20 2018: 0MG).

Gabapentin:(Aug 2016-Aug 3 2018: 2400MG),(Aug 4 2018-March 26 2019: 2000MG),(March 27 2019-March 30 2019: 1600MG),(May 1 2019: 2000MG)

Hydrocodone:(Aug 2016-Oct 2016: 10-325/4daily),(Nov 2016-Feb 2017: 10-325/3daily),(March 2017-April 2017: 5-325/4daily),(May 2017-April 2018: 10-325/3daily),(June 2018-Aug 25 2018: 10-325/5daily),(Aug 26 2018-Sept 2 2018: 4.5daily),(Sept 3 2018-Sept 10 2018: 10-325/4daily),(Sept 11 2018-Sept 18 2018: 10-325/3daily),(Sept 19 2018-May 1 2019: 10-325/3.5 daily).

Oxycodone: May 2018: 10-325MG/4daily). 

Please see my Intro for full drug history.

         **Forgive Yourself For Not Knowing What You Didn't Know Before You Knew It!  -Maya Angelou/

Link to comment

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy